Alert archive / Wisconsin / River Flood Warnings in 2011
River Flood Warning 1, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Mar 20, 2011, 4:01 PM CDT for Wood County, Wisconsin. It took effect at Mar 21, 2011, 6:03 AM CDT. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2011, 4:01 PM CDT (21:01 UTC)
- In effect from
- Mar 21, 2011, 6:03 AM CDT
- Expired
- Mar 23, 2011, 10:05 AM CDT
- In force
- 52 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- Moderate
County Wood County, WI
The radar
The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River (WI) at Babcock (BBCW3).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 15.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
235 WGUS43 KGRB 202101 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 401 PM CDT SUN MAR 20 2011 ...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-210901- /O.NEW.KGRB.FL.W.0001.110321T1345Z-110323T1400Z/ /BBCW3.2.RS.110321T1345Z.110322T0600Z.110322T2000Z.NO/ 401 PM CDT SUN MAR 20 2011 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLOOD WARNING FOR THE YELLOW RIVER AT BABCOCK. * FROM MONDAY MORNING TO WEDNESDAY MORNING. * AT 11:30 AM SUNDAY THE STAGE WAS 9.4 FEET. * FLOOD STAGE IS 12.0 FEET. * MODERATE FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 14.9 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON. * AT 15.6 FEET...WHICH IS 3.6 FEET ABOVE FLOOD STAGE...MODERATE FLOODING IS OCCURRING. FLOODWATERS ARE NEAR A COUPLE OF HOMES IN THE BABCOCK AREA NEAR HIGHWAY 173. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME MON TUE WED THU BABCOCK 12.0 10.0 9.27 11 AM 03/20 11.5 13.7 10.3 8.2 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS BABCOCK 9.27 11 AM 03/20 1.75 14.90 01 AM 03/22 $$
7 follow-up statements
950 WGUS83 KGRB 211033 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 533 AM CDT MON MAR 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-220433- /O.EXT.KGRB.FL.W.0001.110321T1103Z-110323T1200Z/ /BBCW3.1.RS.110321T1103Z.110322T0000Z.110322T1800Z.NO/ 533 AM CDT MON MAR 21 2011 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER AT BABCOCK. * UNTIL WEDNESDAY MORNING. * AT 4 AM MONDAY THE STAGE WAS 10.9 FEET and rising. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 14.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * AT 14.0 FEET...WIDESPREAD FLOODING IS CONFINED TO WOODED LOWLAND AND AGRICULTURAL AREAS. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME TUE WED THU FRI BABCOCK 12.0 10.0 10.92 04 AM 03/21 12.8 10.0 8.3 7.0 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS BABCOCK 10.92 04 AM 03/21 2.25 14.00 07 PM 03/21 $$
731 WGUS83 KGRB 211527 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 1027 AM CDT MON MAR 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-220627- /O.EXT.KGRB.FL.W.0001.000000T0000Z-110323T1000Z/ /BBCW3.1.RS.110321T1930Z.110322T0600Z.110322T1600Z.NO/ 1027 AM CDT MON MAR 21 2011 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER AT BABCOCK. * AT 9:00 AM MONDAY THE STAGE WAS 11.4 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 12.8 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY TO AGRICULTURAL...WOODED AND MARSH LAND. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME TUE WED THU FRI BABCOCK 12.0 10.0 11.36 09 AM 03/21 12.6 11.4 8.8 7.3 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS BABCOCK 11.36 09 AM 03/21 M 12.80 01 AM 03/22 $$
113 WGUS83 KGRB 220039 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 739 PM CDT MON MAR 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-221539- /O.CON.KGRB.FL.W.0001.000000T0000Z-110323T1000Z/ /BBCW3.1.RS.110321T1809Z.110322T0600Z.110322T1600Z.NO/ 739 PM CDT MON MAR 21 2011 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER AT BABCOCK. * AT 6:00 PM MONDAY THE STAGE WAS 12.4 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.8 FEET AFTER MIDNIGHT TOMORROW. THE RIVER WILL THEN FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY TO AGRICULTURAL...WOODED...AND MARSH LAND. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME TUE WED THU FRI BABCOCK 12.0 10.0 12.43 06 PM 03/21 11.4 8.8 7.3 6.1 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS BABCOCK 12.43 06 PM 03/21 2.28 12.80 01 AM 03/22 $$ RS
012 WGUS83 KGRB 221219 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 719 AM CDT TUE MAR 22 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-230319- /O.CON.KGRB.FL.W.0001.000000T0000Z-110325T0130Z/ /BBCW3.1.RS.110321T1809Z.110322T1000Z.110324T0730Z.NO/ 719 AM CDT TUE MAR 22 2011 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER AT BABCOCK. * AT 6:00 AM TUESDAY THE STAGE WAS 12.5 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON...HOWEVER THE RIVER IS EXPECTED TO FLUCTUATE NEAR OR SLIGHTLY ABOVE FLOOD STAGE THROUGH WEDNESDAY NIGHT. * AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY TO AGRICULTURAL...WOODED AND MARSH LAND. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME WED THU FRI SAT BABCOCK 12.0 10.0 12.53 06 AM 03/22 10.8 11.4 7.8 6.5 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS BABCOCK 12.53 06 AM 03/22 1.46 12.20 01 AM 03/24 $$
703 WGUS83 KGRB 221450 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 950 AM CDT TUE MAR 22 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-230550- /O.CON.KGRB.FL.W.0001.000000T0000Z-110325T0130Z/ /BBCW3.1.RS.110321T1809Z.110324T0600Z.110324T1400Z.NO/ 950 AM CDT TUE MAR 22 2011 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER AT BABCOCK. * AT 8:00 AM TUESDAY THE STAGE WAS 12.6 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.4 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY AFTERNOON. * AT 14.0 FEET...WIDESPREAD FLOODING IS OCCURRING IN WOODED LOWLAND AND AGRICULTURAL AREAS. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME WED THU FRI SAT BABCOCK 12.0 10.0 12.55 08 AM 03/22 13.2 12.8 7.9 6.7 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS BABCOCK 12.55 08 AM 03/22 1.19 14.40 01 AM 03/24 $$
562 WGUS83 KGRB 230115 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 815 PM CDT TUE MAR 22 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-231615- /O.EXT.KGRB.FL.W.0001.000000T0000Z-110325T0800Z/ /BBCW3.1.RS.110321T1809Z.110324T0600Z.110324T1400Z.NO/ 815 PM CDT TUE MAR 22 2011 THE FLOOD WARNING CONTINUES FOR THE YELLOW RIVER AT BABCOCK. * AT 6:00 PM TUESDAY THE STAGE WAS 12.5 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.4 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL THEN FALL BELOW FLOOD STAGE LATE THURSDAY MORNING. * AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY TO AGRICULTURAL...WOODED AND MARSH LAND. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME WED THU FRI SAT BABCOCK 12.0 10.0 12.52 06 PM 03/22 12.8 7.9 6.7 5.6 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS BABCOCK 12.60 11 AM 03/22 0.09 14.40 01 AM 03/24 $$ RS
189 WGUS83 KGRB 231505 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY, WI 1005 AM CDT WED MAR 23 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER WISCONSIN... YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING. STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION. && WIC141-231535- /O.CAN.KGRB.FL.W.0001.000000T0000Z-110325T0800Z/ /BBCW3.1.RS.110321T1809Z.110323T0415Z.110323T0750Z.NO/ 1005 AM CDT WED MAR 23 2011 THE FLOOD WARNING IS CANCELLED FOR THE YELLOW RIVER AT BABCOCK. * AT 3:30 AM WEDNESDAY THE STAGE WAS 11.9 FEET. * FLOOD STAGE IS 12.0 FEET. * FELL BELOW FLOOD STAGE AT 2:50 AM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.7 FEET BY TOMORROW MORNING. * AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY TO AGRICULTURAL...WOODED AND MARSH LAND. && RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION. (STAGES IN FT.) BANK- LATEST FORECAST STAGES - FLOOD FULL OBSERVED ...FOR 7 AM... LOCATION STAGE STAGE STAGE/TIME THU FRI SAT SUN BABCOCK 12.0 10.0 11.93 03 AM 03/23 10.7 8.1 6.5 5.5 - HIGHEST 24 HOUR CHANGE - OBSERVED IN RIVER STAGE - STAGE IN (FT.) UP TO HIGHEST STAGE - THE LAST LATEST OBSERVED FORECAST IN - 7 DAYS STAGE NEXT 7 DAYS BABCOCK 12.60 11 AM 03/22 -0.57 11.70 07 PM 03/23 $$ PLH
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 20, 2:53 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 20, 2:53 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 253 PM CDT SUN MAR 20 2011 .SYNOPSIS...A MAJOR LATE-WINTER STORM TO AFFECT THE AREA MID-WEEK. WINTER STORM WATCH WILL BE POSTED FOR THE NORTH WITH THIS ISSUANCE. FLOW ACRS NOAM SPLIT. STG AND AMPLIFIED SRN STREAM WILL DOMINATE THE CONUS WHILE BLOCKING NRN STREAM RIDGE SETS UP OVER CENTRAL CANADA. SERIES OF STG SHRTWVS EJECTING OUT OF SRN STREAM TROF WL BRING A SERIES OF SYSTEMS EWD ACRS THE AREA. WITH A SIG INFLOW OF GULF MOISTURE AND STG BAROCLINIC ZONE IN PLACE ACRS THE RGN...HEAVY PCPN IS LIKELY. TEMPS WL START OUT NR NORMAL...BUT THEN COLD CANADIAN AIR BEING DRIVEN SWD BY MASSIVE ANTICYCLONE OVER NWRN HUDSON BAY WL EVENTUALLY SURGE ACRS THE AREA AND TAKE TEMPS BACK BLO NORMAL. && .SHORT TERM...TONIGHT AND SUNDAY. LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A DOUBLE-BARRELED LOW PRESSURE SYSTEM...ONE OVER NORTH DAKOTA...AND THE OTHER OVER EASTERN NEBRASKA DRIVEN ENE BY SEVERAL SHORTWAVES OVER THE NORTHERN PLAINS. SLUG OF WARM/MOIST ADVECTION PRECIP IS NOW SHIFTING OVER FAR NE WISCONSIN EARLY THIS AFTERNOON...BUT STILL GETTING OBS OF SNOW MIXING IN WITH RAIN OVER NORTH-CENTRAL AND NORTHEAST WISCONSIN WHERE 850MB TEMPS ARE HOVERING AROUND THE 0C MARK. NOT A LOT OF PRECIP ACTIVITY UPSTREAM THOUGH THERE ARE PLENTY OF SUB 1KFT CLOUD DECKS AND VSBYS BELOW 3SM. AS A RESULT...WILL CUT BACK ON PRECIP CHANCES FOR THE REST OF THE AFTERNOON OVER CENTRAL AND NORTH-CENTRAL WISCONSIN. PRECIP CHANCES ARE THE MAIN FORECAST CONCERN TONIGHT. TONIGHT...SHORTWAVE TROUGH OVER THE NORTHERN PLAINS WILL CONTINUE TO MOVE ENE OVER THE GREAT LAKES TONIGHT. DUAL SURFACE LOWS WILL FOLLOW SUIT AS WELL AND STILL HAVE INDICATIONS THAT A SECONDARY ROUND OF PRECIPITATION WILL MOVE ACROSS THE FORECAST AREA DURING THE EVENING. WILL SEE GOOD FORCING VIA -DPVA AND UPPER DIVERGENCE IN THE LEFT EXIT REGION OF A JET STREAK THAT PROMOTES THIS IDEA TAKING PLACE THOUGH STILL RATHER DIFFICULT AT THIS TIME TO IDENTIFY WHERE THE HEAVIEST PRECIP WILL OCCUR. THE LATEST NUMERICAL GUIDANCE DOESNT APPEAR TO HAVE A GOOD HANDLE ON PRECIP ATTM...SO USED THE HRRR FOR THE FORECAST THIS EVENING. THIS WILL PLACE THE BEST CHANCES OF PRECIP OVER N-C WISCONSIN...THOUGH ADMITTEDLY...EASTERN WISCONSIN WILL SEE THE LONGEST DURATION OF FORCING. CHANGED POPS AROUND AT THE LAST MINUTE TO REFLECT THIS SCENARIO. 850MB TEMPS WILL CONTINUE TO HOVER AROUND THE FREEZING MARK OVER NORTH-CENTRAL WISCONSIN AND WILL KEEP A MENTION OF SNOW IN THE FORECAST THROUGH THE LATE EVENING HOURS. CANNOT RULE OUT AN ISOLD LIGHTNING STRIKE BUT WITHOUT MUCH GOING ON UPSTREAM AND EXTREMELY MEAGER INSTABILITY PROJECTED BY THE MODELS...WILL JUST LEAVE OUT OF THE FORECAST. ANTICIPATE AREAS OF FOG DEVELOPING AS A RESULT OF LOW LEVEL CONVERGENCE WITH THE SURFACE LOW...AND ABOVE FREEZING DEWPOINTS OVER THE FROZEN GROUND. CONDITIONS WILL IMPROVE AFTER MIDNIGHT ONCE THE LOW PASSES TO THE EAST AND DRIER AIR WORKS IN FROM THE WEST. MODELS INDICATE LOW LEVEL MOISTURE WILL WRAP AROUND THE NORTHERN SURFACE LOW BACK INTO NORTH-CENTRAL WISCONSIN WHERE LOW LEVEL COLD ADVECTION WILL BE TAKING PLACE. PLENTY OF LOW CLOUDS UPSTREAM SO THIS IDEA APPEARS PLAUSIBLE. DRY AIR ALOFT WILL MAKE PRECIP HARD TO GENERATE HOWEVER...AND WILL ONLY LEAVE A MENTION OVER THE DOOR PENINSULA AND N-C WISCONSIN. LOWS MOSTLY IN THE MIDDLE 30S. SUNDAY...HIGH PRESSURE RIDGE AXIS BUILDS INTO WISCONSIN WHICH WILL LEAD TO A QUIETER DAY BUT NOT WITHOUT FORECAST CONCERNS. WILL STILL BE SLIGHTLY COLD ADVECTING AT 925MB WITH PLENTY OF LOW LEVEL MOISTURE HANGING AROUND TRAPPED BENEATH THE INVERSION. IF LOW CLOUDS DO NOT HANG AROUND INTO THE MORNING HOURS...DIURNAL HEATING AND STEEPENING LOW LEVEL LAPSE RATES SHOULD LEAD TO A GOOD STRATO-CU FIELD FORMING IN THE AFTERNOON. WILL GO WITH PARTLY SUNNY-MOSTLY CLOUDY SKIES OVER NORTH-CENTRAL WISCONSIN AND PARTLY CLOUDY ELSEWHERE...THOUGH WOULD NOT BE SURPRISED IF THERE ARE MORE CLOUDS THAN CURRENTLY IN THE FORECAST. THIS WILL ALSO IMPACT MAX TEMPS...AND THE LEADING TEMP GUIDANCE STAYS ON THE COOL SIDE FOR HIGHS. WILL GO SLIGHTLY WARMER DUE TO SOME POTENTIAL FOR SUNSHINE SO WILL PUT HIGHS IN THE LOWER 40S NORTH TO THE UPPER 40S SOUTH. .LONG TERM...MON NGT THRU NEXT SUN. STG CYCLONE TRACKING OUT OF THE PLAINS WL AFFEC THE AREA MID-WEEK. UPR PATTERN IN SRN STREAM WOULD NORMALLY ALLOW THE SYSTEM TO TRACK W OF THE AREA...TAKING THE HVY SNOW ACRS NW WI AND MN. BUT...NRN STREAM FLOWING SWD ARND DEVELOPING BLOCK WL DEFLECT THE SYSTEM ON A MORE ELY COURSE...AND TRACK IT S OF THE AREA. FCST DIFFICULTY IS THAT TEMPS AOA ABV 850 MB GET QUITE WARM...AND COULD RESULT IN MIXED PCPN RATHER THAN SNOW. HAVE THE BEST CONFIDENCE IN GETTING HEAVY SNOW ACRS THE N...SO WL START WITH A WATCH THERE. AXIS FM AUW-GRB REALLY UP FOR GRABS. NAM/ECMWF SUGGEST BIG SNOWS IN THIS AREA AS WELL...BUT GFS/SREF WARMER. THAT AREA COULD ALSO DRY SLOT AND GO OVER TO L/ZL WEDNESDAY...SO PERHAPS MODEL QPFS ALONG THAT AXIS ARE TOO HIGH. SINCE THIS COULD BE A HIGHER-END EVENT...THOUGHT BEST APPROACH WAS TO GET WATCH OUT NOW FOR AREA WITH GREATEST CONFIDENCE OF GETTING HEAVY SNOW. WATCH CAN ALWAYS BE EXPANDED SWD LATER IF NEEDED. EXTENDED LOOKS QUIET. GUID TEMPS STILL SEEMED TOO COLD GIVEN THAT IT/S LATE MARCH. TWEAKED DOWN A LITTLE MORE...BUT NOT AS COLD AS GUID WOULD INDICATE. && .AVIATION...LOW PRESSURE MOVING OVER THE REGION FROM THE SOUTHWEST WILL SPREAD IFR(LIFR) CIGS AND VSBYS INTO THE GRB/ATW (RHI/CWA/AUW) THIS EVENING WITH SHOWERS AND ISOLD THUNDERSTORMS POSSIBLE. UNCERTAINTY IS HIGH ENOUGH WITH THUNDER CHANCES TO LEAVE OUT OF FORECAST. AS THE LOW PASSES TO THE EAST...IMPROVING CONDITIONS WILL GENERALLY BE FOUND ACROSS THE AREA TAF SITES SINCE DRIER AIR WILL BE WORKING IN BEHIND THE LOW. CIGS WILL LIKELY REMAIN LIFR AT RHI THOUGH VSBYS WILL IMPROVE. UNCERTAINTY IS FAIRLY HIGH WITH THE AMOUNT OF CLEARING AT THE REMAINING TAF SITES. STATISTICAL GUIDANCE SUGGESTS A PERIOD OF SCT CONDITIONS LATE TONIGHT INTO TOMORROW MORNING AT AUW/CWA/ATW/GRB THOUGH CHANCES ARE HIGHER AT GRB/ATW. && .MARINE...SMALL CRAFT CONDITIONS WILL CONTINUE INTO TONIGHT. ADVISORY ALREADY ISSUED. ONCE THE SURFACE LOW PASSES THIS EVENING..WINDS WILL SHIFT AROUND TO THE WEST BUT NOT WIND SPEEDS WILL NOT BE HIGH ENOUGH FOR ANY HEADLINE. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR WIZ005-010>013-018>022-073-074. && MPC/SKOWRONSKI
Hazardous weather outlook, Mar 20, 3:14 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 314 PM CDT SUN MAR 20 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 314 PM CDT SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...BUT SEVERE WEATHER IS NOT EXPECTED. AREAS OF DENSE FOG ARE POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY A MAJOR LATE-WINTER STORM IS EXPECTED TO AFFECT THE AREA MID-WEEK. A MIXED BAG OF PRECIPITATION IN THE FORM OF RAIN...SNOW...AND SLEET...WILL PROBABLY BEGIN TO OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST LATE MONDAY NIGHT OR TUESDAY MORNING...REACHING THE FAR NORTHEAST BY TUESDAY AFTERNOON. ONCE IT BEGINS...THE PRECIPITATION WILL CONTINUE THOUGH MOST OF THE DAY WEDNESDAY BEFORE ENDING. THE PRECIPITATION WILL FALL AS MAINLY SNOW ACROSS THE NORTH...AND THAT IS WHERE THE HIGHEST SNOWFALL TOTALS ARE EXPECTED. A WINTER STORM WATCH IS IN EFFECT FOR NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN TUESDAY AFTERNOON THROUGH WEDNESDAY. MORE SLEET AND RAIN OR FREEZING RAIN WILL MIX WITH THE SNOW OVER CENTRAL AND EAST-CENTRAL WISCONSIN...SO SNOWFALL TOTALS IN THOSE AREAS ARE LIKELY TO BE LOWER. HOWEVER...ENOUGH SNOW COULD STILL ACCUMULATE TO MAKE TRAVEL DIFFICULT AT TIMES. ANYONE WITH TRAVEL PLANS MID-WEEK SHOULD CLOSELY MONITOR LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-211100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 314 PM CDT SUN MAR 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY EAST OR NORTHEAST GALES ARE LIKELY TUESDAY NIGHT INTO WEDNESDAY. JS
In the hours before
Special weather statement, Mar 20, 3:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 353 PM CDT SUN MAR 20 2011 WIZ030-031-035>040-045-048>050-210300- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE- WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA... OSHKOSH...CHILTON...TWO RIVERS 353 PM CDT SUN MAR 20 2011 ...MAJOR LATE-WINTER STORM EXPECTED THIS WEEK... A MAJOR LATE-WINTER STORM IS EXPECTED TO AFFECT THE GREAT LAKES REGION DURING THE MIDDLE OF THE WEEK. A MIXED BAG OF PRECIPITATION IN THE FORM OF SNOW AND SLEET WILL PROBABLY BEGIN TO OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST LATE MONDAY NIGHT. IN ADDITION TO THE SNOW AND SLEET...SOME RAIN AND FREEZING RAIN COULD ALSO OCCUR AT TIMES TUESDAY...TUESDAY NIGHT...AND WEDNESDAY MORNING. THE PRECIPITATION SHOULD DIMINISH LATE WEDNESDAY. A WINTER STORM WATCH HAS BEEN POSTED FOR NORTHERN WISCONSIN... WHERE THE PRECIPITATION WILL BE MAINLY SNOW...AND WHERE SIGNIFICANT SNOWFALL ACCUMULATIONS ARE LIKELY. SNOWFALL TOTALS IN THE CENTRAL AND EAST-CENTRAL PORTIONS OF THE STATE ARE MUCH MORE UNCERTAIN...SINCE MORE MIXED PRECIPITATION IS EXPECTED IN THESE AREAS. IF IT BECOMES APPARENT THAT THE PRIMARY FORM OF PRECIPITATION IN THESE AREAS WILL BE SNOW...SIGNIFICANT ACCUMULATIONS COULD OCCUR IN THESE AREAS AS WELL...AND THE WINTER STORM WATCH WOULD NEED TO BE EXPANDED SOUTH. THIS STORM IS LIKELY TO HAVE A SIGNIFICANT IMPACT IN TRAVEL ACROSS THE UPPER GREAT LAKES REGION THIS WEEK. ANYONE PLANNING TO TRAVEL TUESDAY THROUGH WEDNESDAY SHOULD CLOSELY MONITOR FORECASTS FOR THE LATEST WEATHER INFORMATION. SKOWRONSKI
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 3:01 PM CDT | Winter Storm Watch | GRB | Brown, Door, Florence, Forest, Kewaunee, Langlade and 13 more | 37 hr |
Nearby
River Flood Warnings in Wisconsin, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.